Format

Send to

Choose Destination
See comment in PubMed Commons below
Breast J. 2003 Jan-Feb;9(1):47-8.

Staining of endotracheal tube with isosulfan blue dye after sentinel node mapping: a case report.

Author information

1
New York Hospital-Queens, Astoria, New York, USA.

Abstract

Sentinel node mapping is successfully performed for the detection of cancer and nodal metastasis. There is a reported complication rate of 1.5%, most being mild allergic reactions, with a few rare reported cases of anaphylaxis. Isosulfan blue has been found to routinely create a modest artifactual desaturation via pulse oximetry, as well as a transient skin discoloration that may last for several hours to weeks. It causes discoloration of urine and has been detected in other body secretions, none of which have been found to be of clinical significance. This is a case report involving a 61-year-old woman who underwent sentinel node mapping and axillary dissection for breast adenocarcinoma. On postoperative extubation, the endotracheal tube was noted to be stained dark blue with isosulfan dye. This unusual complication is unreported to date and is likely the result of systemic absorption of the dye.

PMID:
12558672
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments

    Supplemental Content

    Loading ...
    Support Center